MAUDE Adverse Event Report: STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- health effect- clinical code 4581: monocular diplopia.H6 - type of investigation - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer narrative - there was no damage reported to have been noticed during the inspection required by the dfu prior to use and preparation, which suggests a produce deficiency did not contribute to the reported difficulties.(b)(4).
 
Event or Problem Description
A facility represented reported that during an implantable collamer lens (icl) implantation procedure, the lens tore/broke during injection/delivery into the eye.The surgeon decided to proceed with implanting the damaged lens.In a separate visit the lens was explanted due instability.On the same day, a replacement lens of the same model, length, and power was implanted.It was reported that there was no injury to the patient.The reporter stated "with icl monocular diplopia, after de 2nd surgery ok".Cause of event was reported as unknown.
 
Additional Manufacturer Narrative
Correction: g4 premarket identification: device bla: p030016 to pma/510(k): p030016, initially reported pma/510(k) number in the wrong field.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key20268903
Report Number2023826-2024-04399
Device Sequence Number3393856
Product Code QCB
UDI-Device Identifier00840311311217
UDI-Public(01)00840311311217(11)240127(17)261231
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 W/FTP, LOT# UNK.; INJECTOR MODEL: MSI-TF, LOT# UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale